MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a hair was found in the sealed package of an amplatz extra-stiff support wire guide.This occurrence was discovered prior to any patient contact.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, e4.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It additional information received 24jul2023, it was confirmed that no patient contact was made with device.The circulator discovered the issue before the surgery case and the packaging was not opened.Another new same device was opened for the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation on 07jul2023, cook became aware of an event at (b)(6) hospital (united states) that occurred on 07jul2023.The customer reported that they found a hair like fiber inside the device packaging of an amplatz extra-stiff support wire guide (rpn: thsf-35-80-aes; lot: 15368843).The package was not opened.The procedure was completed with another device.This was found prior to patient contact.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One unused sealed device was returned to cook for evaluation.A hair-like fiber was found within the sterile package.All seals were found intact.The fiber was in the sealed package, not in the seal.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15368843 and the related subassembly lots revealed no relevant non-conformances.No additional complaints were found on the reported lot.An expanded device history record was performed for this complaint.(b)(4) additional lots of the same rpn were manufactured during the same week as the complaint lot.These lots did not have any complaints.Four lots did have relevant non-conformances.One was reworked, the other three were scrapped, and the remaining lots were 100% inspected per quality control.Cook also reviewed product labeling.The ifu, t_fcwg_rev2, packaged with the device contains the following in relation to the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the returned device indicates the device was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional non-conforming devices in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, the cause for this event was determined to be a manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17302314
Report Number1820334-2023-00890
Device Sequence Number7146116
Product Code DQX
UDI-Device Identifier00827002040038
UDI-Public(01)00827002040038(17)280404(10)15368843
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-AES
Device Lot Number15368843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/24/2023
09/20/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date07/26/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown